LVH what does this mean for me? - High Blood Pressu...

High Blood Pressure Support
2,257 members574 posts

LVH what does this mean for me?

lettingoffsteam
lettingoffsteam

After a diagnosis of high blood pressure follow up tests showed I had mild LVH.Everything I have read online has been very disturbing but my GP seems unconcerned and the hospital doctors didn't seem to be either.I would like to hear from others affected by this to get a more realistic view of what I am facing.Thanks.

11 Replies
oldestnewest

Anyone who can help please?

What is LVH?

Left ventricular hypertrophy...its a thickening of the left heart wall due to blood pressure...usually very high blood pressure.Mine was 244/133 and the last time I had it measured two years ago it was 130/80.What happened?

Oh ok, yes I have that, a thickened heart wall as a result of valve stenosis increasing blood pressure. Doctor wasn’t worried about that aspect of my heart and just encouraged me to take care of myself so it doesn’t get worse too quickly.

And after a lifetime of normal BP mine suddenly shot up. With lifestyle changes I’ve got it down to just above normal - have you tried that?

I'm on ramipril and amlodipine and I've totally overhauled my diet.I've lost almost three stone already.I'm afraid this diagnosis has really triggered anxiety and depression in me as it was so out of the blue.I'm 55 and I foolishly thought I'd be OK for a while longer although I see so many younger than me on this site. What's happening with regard to the stenosis?

Well that’s a great start! And you have time to turn your life around so keep going. Are you managing to do any exercise? That's really helped me.

Have you talked to your GP about anxiety/depression as talking to someone might really help? Some GPs will refer you for a course of counselling.

As for the stenosis it hasn’t got worse in 2 years so nobody is that concerned. Instead I possibly have problems with arteries, so waiting for an angiogram to check that out.

I have applied for CBT therapy and I have been walking.I've also bought an exercise bike.Thing is I get a burning side effect in my chest and arms.At least, I've been checked at A&E and they say it's a side effect.

Gets me really worried though as I had no chest discomfort at all prior to my diagnosis. That's pulling me down too as I rarely get a good night's sleep.

Impressive! If you've been checked over then do try not to worry.

Well I know I shouldn't worry but I'm a very anxious person.My GP says my anxiety is worse than my blood pressure.I'm interested in how you managed to come off your bp meds I would at least like to take a lower dose as the side effects are terrible for me.Any tips?

Just doing what you’re doing. Getting my weight into normal band, daily exercise, good diet with low salt etc. All the things that british heart foundation recommends!

When the hot weather calms down it will be interesting to see if I can stay off the BP meds.

Well I've mostly gone on a plant based diet and I have about two more stone to lose.Yes I'd heard that bp is lower in summer.Even if I could reduce my meds it would be an improvement.

You may also like...